MAUDE Adverse Event Report: BOSTON SCIENTIFIC CORPORATION GOLD PROBE; UNIT, ELECTROSURGICAL, ENDOSCOPIC (WITH OR WITHOUT ACCESSORIES)

BOSTON SCIENTIFIC CORPORATION GOLD PROBE; UNIT, ELECTROSURGICAL, ENDOSCOPIC (WITH OR WITHOUT ACCESSORIES)
Model Number M00560071
Medical Device Problem Codes Detachment of Device or Device Component (2907); Adverse Event Without Identified Device or Use Problem (2993)
Health Effect - Clinical Code No Clinical Signs, Symptoms or Conditions (4582)
Date of Event 01/06/2023
Type of Reportable Event Malfunction
Event or Problem Description
It was reported to boston scientific corporation that a gold probe was used in the lymph node during an esophagogastroduodenoscopy (egd) procedure performed on (b)(6) 2023.During the procedure, the device broke.It was reported that the device detached; however, it is unknown at this time what specifically detached.The procedure was completed with another gold probe.There were no patient complications reported as a result of this event.Boston scientific has been unable to obtain additional information despite good faith efforts.
 
Additional Manufacturer Narrative
Device code a0501 captures the reportable event of device detachment.
 
Event or Problem Description
It was reported to boston scientific corporation that a gold probe was used in the lymph node during an esophagogastroduodenoscopy (egd) procedure performed on (b)(6) 2023.During the procedure, the device broke.The procedure was completed with another gold probe.There were no patient complications reported as a result of this event.
 
Additional Manufacturer Narrative
Block h6: device code a0501 captures the reportable event of device detachment.Investigation results: the returned gold probe was analyzed.The visual evaluation found that the tip of the device was detached and not returned.In addition, the working length was found kinked in the distal section.No other problems were noted.The reported event was confirmed.Product analysis identified that the distal tip was detached, and the working length was returned kinked.Most likely procedural factors as lesion characteristics, handling of the device, the technique used by the physician, could have resulted in the damages encountered in the device the detachment and the kink in the working length.Based on all available information and analysis of the returned device, the most probable cause is adverse event related to procedure because the adverse event occurred during the procedure and the device had no influence on the event.A review of the manufacturing documentation for this device revealed that no anomalies or deviations related to the event occurred during manufacturing.A labeling review was performed and, from the information available, this device was used per the instructions for use (ifu) / product label.

Brand Name
GOLD PROBE
Common Device Name
UNIT, ELECTROSURGICAL, ENDOSCOPIC (WITH OR WITHOUT ACCESSORIES)
Manufacturer (Section D)
BOSTON SCIENTIFIC CORPORATION
300 boston scientific way
marlborough MA 01752
Manufacturer (Section G)
BOSTON SCIENTIFIC CORPORATION
2546 calle primera
alajuela
CS  
Manufacturer Contact
carole morley
300 boston scientific way
marlborough, MA 01752
5086834015
MDR Report Key16292672
Report Number3005099803-2023-00321
Device Sequence Number6406428
Product Code KNS
UDI-Device Identifier08714729071013
UDI-Public08714729071013
Combination Product (Y/N)N
Initial Reporter StateIN
Initial Reporter CountryUS
PMA/510(K) Number
K970278
Number of Events Summarized1
Summary Report (Y/N)N
Serviced by Third Party (Y/N)Unknown
Reporter Type Manufacturer
Report Source Health Professional,Company Representative
Initial Reporter Occupation Nurse
Type of Report Initial,Followup
Report Date (Section B) 02/27/2023
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Expiration Date09/27/2024
Device Model NumberM00560071
Device Catalogue Number6007-05
Device Lot Number0030241192
Was Device Available for Evaluation? Device Returned to Manufacturer
Date Returned to Manufacturer01/25/2023
Is the Reporter a Health Professional? Yes
Type of Report(Section G)Follow-Up
Initial Date Received by Manufacturer 01/06/2023
Supplement Date Received by Manufacturer02/02/2023
Initial Report FDA Received Date02/03/2023
Supplement Report FDA Received Date02/27/2023
Was Device Evaluated by Manufacturer? (Y/N) Yes
Date Device Manufactured09/28/2022
Is the Device Labeled for Single Use? (Y/N) Yes
Usage of Device Initial
Patient Sequence Number1
Patient SexUnknown